Random matrix theory and the zeros of ζ'(s)

Research output: Contribution to journalArticle (Academic Journal)peer-review

15 Citations (Scopus)

Abstract

We study the density of the roots of the derivative of the characteristic polynomial Z(U, z) of an N x N random unitary matrix with distribution given by Haar measure on the unitary group. Based on previous random matrix theory models of the Riemann zeta function zeta(s), this is expected to be an accurate description for the horizontal distribution of the zeros of zeta'(s) to the right of the critical line. We show that as N --> infinity the fraction of the roots of Z'(U, z) that lie in the region 1-x/(N-1) less than or equal to \z\ <1 tends to a limit function. We derive asymptotic expressions for this function in the limits x --> infinity and x --> 0 and compare them with numerical experiments.
Translated title of the contributionRandom matrix theory and the zeros of ζ'(s)
Original languageEnglish
Pages (from-to)2945 - 2962
Number of pages18
JournalJournal of Physics A: Mathematical and General
Volume36 (12)
DOIs
Publication statusPublished - Mar 2003

Bibliographical note

Publisher: IOP Publishing Ltd
Other identifier: IDS number 671FP

Fingerprint Dive into the research topics of 'Random matrix theory and the zeros of ζ'(s)'. Together they form a unique fingerprint.

Cite this